Hail, Faulkner
- When
- February 24, 1:45 PM CST
- Where
- Faulkner County, 0.69 mi N of Conway
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.090, -92.450
Severe thunderstorms affected parts of Central and Southeast Arkansas during the afternoon of the 24th. Several isolated supercells moved across the region and produced tornadoes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Severe thunderstorms affected parts of Central and Southeast Arkansas during the afternoon of the 24th. Several isolated supercells moved across the region and produced tornadoes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 24, 11:59 AM CST, 1 hour 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1159 AM CST SAT FEB 24 2007 .AVIATION... STRONG LOW OVER THE CENTRAL PLAINS IS WINDING UP RATHER WELL AND PUSHING WARM AND UNSTABLE AIR OVER THE FORECAST. BANDS OF SHOWERS AND THUNDERSTORMS WILL BE ROTATING AROUND THE LOW AS IT SLIDES NORTHEAST DURING THE NEXT 24 HOURS. STRONG SHEAR WILL BE POSSIBLE WITH THE PROGRESSION OF THIS SYSTEM BECAUSE OF STRONG WINDS ALOFT. QUICK DRYING WILL TAKE PLACE BEHIND THE FRONT AS DRY PUNCH CROSSES THE STATE FROM WEST TO EAST LATE THIS AFTERNOON INTO THIS EVENING. && .PREV DISCUSSION... /ISSUED 1118 AM CST SAT FEB 24 2007/ UPDATE... AREAS OF THUNDERSTORMS MOVING ACROSS THE CWA LATE THIS MORNING. LINE OF THUNDERSTORMS MOVING INTO WESTERN SECTIONS MAY HOLD THE MAIN SEVERE THREAT FOR THIS AFTERNOON WITH DAMAGING WINDS...SOME LARGE HAIL AND POSSIBLY TORNADOES. SOUTHERN SECTIONS HAVE WARMED UP SOME WITH DEW POINTS INTO THE 60S. THE MOST INSTABILITY WILL BE THERE AND THAT IS THE AREA MOST VULNERABLE FOR TORNADOES. STILL LOOKS LIKE THE SEVERE ACTIVITY WILL BE THROUGH THE AREA BY 00Z WITH DRIER AIR MOVING IN. SENT OUT UPDATE TO CLEAR UP MORNING WORDING. ALSO ADJUSTED TEMPS AND DEW POINTS FOR THIS AFTERNOON AND EVENING BASED ON OBSERVED DATA. WIND SPEED FORECASTS LOOKED A LITTLE HIGH AND WERE TRIMMED BACK A LITTLE. LAKE WIND ADVISORY STILL LOOKS GOOD BUT SPEEDS WILL BE CLOSE TO FULL WIND ADVISORY LEVELS IN SOME AREAS THIS AFTERNOON AND POSSIBLY THIS EVENING. 29 PREV DISCUSSION.../ISSUED 532 AM CST SAT FEB 24 2007/ AVIATION... ONE AREA OF THUNDERSTORMS IS MOVING OUT OF THE FORECAST AREA WHILE A SECOND AREA OF THUNDERSTORMS IS ENTERING THE FORECAST AREA FROM THE WEST AND A THIRD AND MORE SOLID LINE OF STORMS IS HEADING THIS DIRECTION. CEILINGS WILL AT TIMES DROP TO 15 HND OR LESS...WITH VSBY 4 MILES OR LESS.(38) PREV DISCUSSION... /ISSUED 330 AM CST SAT FEB 24 2007/ SHORT TERM...TODAY THROUGH TUESDAY NIGHT... WELL ADVERTISED EVENT BEGINNING TO UNFOLD TO OUR WEST WITH SEVERE WEATHER ONGOING OVER PARTS OF OKLAHOMA AND TEXAS AT THIS TIME. NAM SOLUTION SEEMS TO BE THE OUTLIER THIS MORNING WHILE THE GFS/ECMWF AND TO A LESSER DEGREE THE CANADIAN IN GOOD AGREEMENT. GFS HAS BEEN THE MOST CONSISTENT MODEL FOR THE PAST SEVERAL RUNS AND WITH OTHER SHORT TERM MODELS COMING INTO ITS CAMP...BELIEVE IT MAY BE THE BEST WAY TO GO THIS MORNING AND WILL LEAN HEAVILY IN ITS DIRECTION. COMPLEX FORECAST TO SAY THE LEAST THIS MORNING WITH POSSIBLE SEVERE WEATHER OUTBREAK TODAY FOLLOWED BY POSSIBLE RED FLAG CONDITIONS OVER THE WEST SATURDAY AFTERNOON AND STATE WIDE ON SUNDAY. MOISTURE CHANNEL SHOWS MID LEVEL CENTER SPINNING OVER THE WESTERN PLAINS WITH INTENSE TROF MOVING INTO THE CENTRAL PLAINS WHILE TAKING ON A NEGATIVE TILT. SEVERAL WAVES WILL EJECT OUT OF THE TROF THIS MORNING WITH INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS. MAIN SHOW ARRIVES THIS AFTERNOON IN THE FORM OF A SQUALL LINE WHICH WILL RACE ACROSS THE FORECAST AREA DURING THE AFTERNOON. AREA RADARS ALREADY SHOWING INTENSE CONVECTION OVER PARTS OF CENTRAL AND EASTERN OKLAHOMA ALONG WITH AREAS OF NORTHEAST TEXAS. SCATTERED SHOWERS AND EVEN A FEW THUNDERSTORMS SHOWING UP ACROSS PARTS OF ARKANSAS AT THIS TIME. SYSTEM IS DEFINITELY IMPRESSIVE LOOKING WITH INTENSE HEIGHT FALLS IN ADVANCE OF THE MID LEVEL CENTER AND STRONG MID LEVEL SPEED MAX EXPECTED TO ROUND THE BASE OF THE TROF LATER TODAY. ENHANCED LIFT ASSOCIATED WITH THE FEATURE IS VERY IMPRESSIVE AS WELL. SQUALL LINE EXPECTED TO DEVELOP IN ADVANCE OF THE ACTUAL COLD FRONT AND MOVE QUICKLY ACROSS THE FORECAST AREA. LATER SURFACE ANALYSIS SHOWS SURGE OF LOW LEVEL MOISTURE WITH DEW POINTS IN THE MID 50S AS FAR NORTH AS SOUTHERN KANSAS. MODELS ALL INDICATING MOISTURE WILL SLOWLY ADVECT EASTWARD INTO THE FORECAST AREA IN ADVANCE OF THE COLD FRONT. TIGHTENING PRESSURE GRADIENT WILL RESULT IN STRONG AND GUSTY SURFACE WINDS DEVELOPING STARTING THIS MORNING AND CONTINUING ALL WEEKEND. THE STRONGEST WINDS WILL BE AHEAD OF AND JUST IN THE WAKE OF THE FRONTAL PASSAGE...WITH SUSTAINED 25-35 MPH WINDS...AND GUSTS APPROACHING THE 40-45 MPH RANGE. LAKE WIND ADVISORIES HAVE ALREADY BEEN HOISTED. THUNDERSTORM DOWNDRAFTS COULD EASILY PULL DOWN STRONGER WINDS FROM JUST OFF THE DECK FOR DAMAGING WINDS. BOTH SPEED AND DIRECTIONAL SHEER PRESENT TO KEEP THE TORNADIC THREAT IN PLACE. LATEST SPC GRAPHIC PLACES SOUTHERN TWO-THIRDS OF THE FORECAST UNDER MODERATE RISK AND SEE NO REASON TO ARGUE. SQUALL LINE WILL BE OUT OF THE FORECAST AREA BY 00Z SUNDAY WITH STRONG DRYING AND PARTIAL CLEARING BEHIND IT. RAINFALL CHANCES DECREASE RAPIDLY AFTER ITS PASSAGE AND WILL LOWER POPS FROM WEST TO EAST DURING THE AFTERNOON. CLOUD COVER AFTER THE SQUALL LINE MOVES THROUGH WILL BE PROBLEMATIC AS MODELS ARE SHOWING SOME MOISTURE ROTATING AROUND THE UPPER LOW AS IT PULLS OFF TO THE NORTHEAST BUT STRONG SUBSIDENCE OVER THE WEST WILL AID IN THE DRYING PROCESS. WILL NEED TO HOLD ON TO SOME MINIMALS POPS OVER THE EAST EARLY TONIGHT. ADDITIONAL MOISTURE WRAPS AROUND THE SYSTEM SUNDAY AS IT BOGS DOWN A BIT OVER THE UPPER MIDWEST AND EXPECTING A GOOD AMOUNT OF CLOUD COVER ACROSS THE NORTH BUT NO PRECIPITATION. REMAINDER OF THE SHORT TERM LOOKS RATHER BENIGN WITH JUST A WEAK SHORTWAVE DROPPING DOWN IN THE NORTHERLY FLOW MONDAY FOR OCCASIONAL CLOUDS WHICH IS FOLLOWED BY RIDGING BUILDING IN FROM THE WEST TO END THE PERIOD. TEMPERATURES ALSO PROBLEMATIC THIS MORNING. WARMER AIR EVIDENT ON SURFACE OBSERVATIONS AS TEMPERATURES SLOWLY RISING OVER THE CENTRAL AND WEST AND HAVE STEADIED OUT OVER THE EAST. ONLY A SLOW RISE EXPECTED TODAY WHICH WILL BE HAMPERED SOMEWHAT BY EXPECTED CLOUD COVER. WEST COULD WARM RAPIDLY IN THE AFTERNOON WITH DRY PUNCH. OTHERWISE LOOKING FOR TEMPERATURES EXPECTED TO BE A LITTLE COOLER THAN GUIDANCE AND A TAD BELOW NORMAL FOR THIS TIME OF THE YEAR. LONG TERM...WEDNESDAY THROUGH FRIDAY AN UPPER LEVEL RIDGE WILL KEEP US DRY UNTIL WEDNESDAY EVENING...THEN AN INCREASE IN MOISTURE WILL BRING ABOUT A CHANCE OF SHOWERS AND THUNDERSTORMS. THE CHANCE OF SHOWERS/THUNDERSTORMS WILL DECREASE SOMEWHAT BY THURSDAY NIGHT. A DRY WEATHER PATTERN WILL AGAIN TAKE HOLD ON FRIDAY. NEAR NORMAL TEMPERATURES WILL PREVAIL THROUGH THE PERIOD. FIRE WEATHER... ONCE THE SQUALL LINE MOVES THROUGH...DRYING OF THE FINE FUELS IS EXPECTED OVER THE WESTERN PART OF THE STATE ALONG WITH VERY GUSTY WINDS. RH VALUES ARE EXPECTED TO LOWER TO NEAR CRITERIA LEVELS FOR A FEW HOURS IN THE AFTERNOON. SEVERAL COUNTIES OVER THE FAR WEST WILL REQUIRE A RED FLAG WARNING FOR SATURDAY AFTERNOON. POSSIBLE RED FLAG EVENT SHAPING UP FOR SUNDAY AS WELL WITH STRONG GUSTY WINDS IN THE WAKE OF THE DEPARTING SYSTEM. WEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED THROUGH THE MAJORITY OF THE DAY SUNDAY BEFORE SLOWLY TAPERING OFF LATE. IN SPITE OF RAIN EXPECTED ON SATURDAY... FINER FUELS AND DORMANT GRASS SHOULD DRY OUT QUICKLY WITH THE SURGE OF DRY AIR IN THE WAKE OF THE SYSTEM AND WILL CARRY ANY IGNITION. QUESTION NOW IS IF THE RH WILL GET LOW ENOUGH TO MEET CRITERIA AND WILL PONDER A FIRE WEATHER WATCH FOR SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 63 41 49 31 / 90 30 10 10 CAMDEN AR 72 44 62 35 / 90 20 10 10 HARRISON AR 64 36 45 29 / 90 20 10 10 HOT SPRINGS AR 70 42 57 33 / 90 10 10 10 LITTLE ROCK AR 67 42 56 33 / 90 20 10 10 MONTICELLO AR 71 46 62 35 / 90 30 10 10 MOUNT IDA AR 71 41 56 32 / 90 10 10 10 MOUNTAIN HOME AR 62 37 45 29 / 90 30 10 10 NEWPORT AR 63 42 51 31 / 90 40 10 10 PINE BLUFF AR 69 44 60 35 / 90 30 10 10 RUSSELLVILLE AR 67 39 51 31 / 90 10 10 10 SEARCY AR 65 42 53 32 / 90 30 10 10 STUTTGART AR 66 43 58 34 / 90 30 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 6 PM CST SUNDAY FOR ARKANSAS-BAXTER- BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS- DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE- IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION- MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE- PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF- YELL. RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR BOONE-JOHNSON- LOGAN-MONTGOMERY-NEWTON-PIKE-POLK-SCOTT-YELL. && AVIATION...32
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST SAT FEB 24 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST SAT FEB 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A WELL DEFINED DEEP UPPER LEVEL LOW...OVER THE TEXAS PANHANDLE THIS MORNING...WILL CONTINUE TO DEEPEN AS IT ROTATES OFF TO THE NORTHEAST DURING THE DAY. SOUTH TO SOUTHEAST FLOW OFF THE GULF HAS BEEN PULLING MOISTURE INTO THIS SYSTEM WITH WIDESPREAD SHOWERS AND THUNDERSTORMS THE RESULT. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THIS MORNING AS SEVERAL WEAK UPPER LEVEL DISTURBANCES KICK OUT OF THE MAIN TROUGH. THE MAIN ACTION WILL OCCUR THIS AFTERNOON AS A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS IS FORECAST TO DEVELOP OVER EASTERN OKLAHOMA LATE THIS MORNING AND MOVE INTO WESTERN ARKANSAS AROUND THE NOON HOUR. THIS SQUALL LINE WILL BE A FAST MOVER....SWEEPING THROUGH THE REMAINDER OF THE STATE DURING THE AFTERNOON AND REACHING THE MISSISSIPPI RIVER BY EARLY EVENING AS THE SURFACE LOW MOVES INTO CENTRAL MISSOURI. THIS STORM SYSTEM HAS THE POTENTIAL TO BRING THE FIRST SIGNIFICANT SEVERE WEATHER OUTBREAK TO THE NATURAL STATE THIS SEASON. WHILE INSTABILITY WILL BE RELATIVELY WEAK ACROSS THE AREA...THE SYSTEM WILL BE AIDED BY STRONG WINDS ALOFT AND A STRONG JET STREAK ROUNDING THE BASE OF THE UPPER LEVEL TROUGH. HIGH WINDS ALOFT COULD EASILY BE BROUGHT TO THE GROUND AS THE SYSTEM MOVES THROUGH. LARGE HAIL IS ALSO A CONCERN. THERE IS ALSO A CHANCE THAT SOME OF THE STRONGER STORMS COULD BECOME TORNADIC...ESPECIALLY DURING THE AFTERNOON HOURS. THE LATEST ATMOSPHERIC PROFILES CONTINUE TO SHOW AN ABUNDANCE OF BOTH SPEED AND DIRECTIONAL SHEER WITH THIS SYSTEM WHICH COULD EVENTUALLY DEVELOP INTO ROTATION IN SOME OF THE STRONGER STORMS. THE POSSIBILITY OF TORNADOES WILL BE HIGHER SOUTH OF LITTLE ROCK BUT ALL AREAS WILL BE SUSCEPTIBLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF ARKANSAS AND A MODERATE RISK OF SEVERE THUNDERSTORMS OVER CENTRAL AND SOUTHERN ARKANSAS TODAY. IN THE WAKE OF THE FRONT...VERY DRY AIR WILL SURGE INTO WESTERN ARKANSAS LATE IN THE DAY. HUMIDITY LEVELS WILL PLUMMET AND WITH GUSTY WINDS CONTINUING...GRASSES AND OTHER FINE FUELS WILL DRY OUT QUICKLY. EVEN AFTER THE RAIN EXPECTED THIS MORNING...CONDITIONS WILL BE OPTIMAL TO SUPPORT WILDFIRES AND A RED FLAG WARNING IS IN EFFECT FOR PARTS OF WESTERN ARKANSAS LATE THIS AFTERNOON. ALONG WITH THE SEVERE WEATHER THREAT...A LAKE WIND ADVISORY IS IN EFFECT THROUGH 6 PM CST SUNDAY. SOUTHEAST AND SOUTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS APPROACHING 40 TO 45 MPH WILL BE COMMON OVER MUCH OF ARKANSAS ON TODAY. THIS WILL OCCUR AHEAD OF A STRONG COLD FRONT WHICH WILL MOVE THROUGH ARKANSAS LATE SATURDAY. BEHIND THE FRONT...WINDS WILL SHIFT TO THE SOUTHWEST...BUT WILL REMAIN AT 15-25 MPH WITH HIGHER GUSTS THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BREEZY CONDITIONS WILL CONTINUE THROUGH SUNDAY WITH WEST TO NORTHWEST WINDS OF 15 TO 25 MPH EXPECTED. WINDS WILL BEGIN TO SUBSIDE ON SUNDAY NIGHT...AS THE FRONT AND ASSOCIATED LOW PRESSURE SYSTEM MOVE AWAY FROM ARKANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER TODAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56/38
The Little Rock radar (KLZK), 33 km away, was scanning. The volume nearest the first event began at 19:46 UTC.
10 tornado, 1 hail. Local standard time, as filed.
A strong tornado touched down in Bradley County, about 11 miles southwest of Ingalls. Tornado damage occurred in the Mt. Olive community, about 13 miles south of Warren. A house suffered major damage and a mobile home was destroyed. An elderly woman was injured in the house, and a family of five was injured in the mobile home. Three other homes had minor damage, and several sheds and outbuildings were destroyed. Thousands of trees were blown down, as were a number of power poles and power lines. The tornado continued to move northeastward into Drew County.
The tornado moved out of Bradley County and into Drew County about 9.6 miles west of Lacey. A number of trees were blown down. The tornado dissipated about 8 miles west-northwest of Lacey.
A strong tornado touched down in Drew County, about 8 miles north-northeast of Monticello. A large swath of timber was blown down in the northern part of the County, west of the town of Florence. The tornado continued moving northeastward into Lincoln County.
The tornado moved out of Drew County and into Lincoln County about 5.5 miles south-southeast of Garrett Bridge. The tornado weakened somewhat as it tracked across the southeast corner of Lincoln County. Damage noted along the tornado path consisted of two downed power lines and a few dozen trees that were uprooted or snapped off. The tornado continued moving northeastward into Desha County.
The tornado moved out of Lincoln County and into Desha County about 6 miles southwest of Dumas. The tornado continued to track northeastward and moved across the southeast portion of the city of Dumas and produced significant damage. In Dumas, 25 businesses were destroyed, along with 19 homes. More than 65 additional homes sustained minor to moderate damage. Six mobile homes were destroyed, along with an athletic park. A community building sustained major damage, as well as a 20-unit assisted living center. An electrical substation was destroyed, leaving the area without power for several days. Numerous trees and power lines were also blown down. Farther to the northeast, in the community of Back Gate, 11 mobile homes were destroyed and 12 sustained minor damage. One house was destroyed, along with three that were damaged. The tornado eventually dissipated 4 miles northeast of Pendleton. Altogether, 28 people in the county were injured.
A strong tornado touched down in Drew County, about 4.5 miles north of Monticello. Damage along the track of the tornado consisted of downed trees onto a vehicle and mobile home. Windows were blown out of a house, a large metal shop building was destroyed, and a metal barn sustained major damage. The tornado continued moving to the northeast into Lincoln County.
A strong tornado moved out of Drew County and into Lincoln County about 5.2 miles south-southwest of Garrett Bridge. Damage along the path of the tornado consisted of hundreds of downed trees. Part of a house was destroyed and several shop buildings sustained damage. The tornado dissipated about 3.5 miles southeast of Garrett Bridge.
A weak tornado touched down in Desha County, about 2.5 miles northeast of Pendleton. There was damage to a grain storage facility near the Arkansas River. Then, the tornado tracked along the Arkansas River channel, so the only additional damage noted was several trees that were twisted or snapped off. The tornado continue moving northeastward into Arkansas County.
The tornado moved from Desha County into Arkansas County about 8.3 miles south-southeast of Gillett. A few homes sustained minor damage, along with several camping trailers. Several sheds and outbuildings were destroyed. A mobile home and several metal shop buildings were also damaged. A number of trees and power lines were also blown down. The tornado eventually dissipated about 6.2 miles south-southeast of Tichnor.
A weak tornado touched down briefly in Drew County, southwest of the community of Selma. The only damage noted along the path of the tornado was a few dozen trees that were snapped off or uprooted.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyThe tornado archive for Arkansas, 2007Warnings in Arkansas, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 13071, 18593, 18594, 18595, 18596, 18599, 18587, 18588, 18590, 18592, 18589.